Alert archive / Alabama / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 188, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jun 28, 2020, 4:35 PM CDT for Butler County, Crenshaw County, Alabama. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 28, 2020, 4:35 PM CDT (21:35 UTC)
- Expired
- Jun 28, 2020, 5:00 PM CDT
- In force
- 25 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Butler County, AL, Crenshaw County, AL
The radar
The Maxwell AFB radar (KMXX), 84 km from the middle of the area, began a volume at 21:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 9.6 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1355 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 648 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
765
WUUS54 KMOB 282135
SVRMOB
ALC013-041-282200-
/O.NEW.KMOB.SV.W.0188.200628T2135Z-200628T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
435 PM CDT Sun Jun 28 2020
The National Weather Service in Mobile has issued a
* Severe Thunderstorm Warning for...
Northeastern Butler County in south central Alabama...
Northern Crenshaw County in south central Alabama...
* Until 500 PM CDT.
* At 435 PM CDT, a severe thunderstorm was located 5 miles southeast
of Logan, or 9 miles southeast of Fort Deposit, moving northeast at
15 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Highland Home.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3181 8642 3195 8655 3197 8653 3196 8641
3197 8640 3203 8641 3204 8640 3204 8641
3205 8640 3205 8630 3197 8630 3196 8619
3192 8618
TIME...MOT...LOC 2135Z 233DEG 15KT 3193 8642
HAIL...<.75IN
WIND...60MPH
$$2 follow-up statements
078
WWUS54 KMOB 282147
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
447 PM CDT Sun Jun 28 2020
ALC013-282156-
/O.CAN.KMOB.SV.W.0188.000000T0000Z-200628T2200Z/
Butler AL-
447 PM CDT Sun Jun 28 2020
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BUTLER COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3186 8630 3192 8637 3197 8640 3203 8641
3204 8640 3204 8641 3205 8640 3205 8630
3197 8630 3196 8619 3192 8618
TIME...MOT...LOC 2146Z 251DEG 26KT 3196 8629
$$
ALC041-282200-
/O.CON.KMOB.SV.W.0188.000000T0000Z-200628T2200Z/
Crenshaw AL-
447 PM CDT Sun Jun 28 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR NORTHEASTERN CRENSHAW COUNTY...
At 446 PM CDT, a severe thunderstorm was located over Lapine, or 11
miles southwest of Meadville, moving east at 30 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Highland Home.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3186 8630 3192 8637 3197 8640 3203 8641
3204 8640 3204 8641 3205 8640 3205 8630
3197 8630 3196 8619 3192 8618
TIME...MOT...LOC 2146Z 251DEG 26KT 3196 8629
HAIL...<.75IN
WIND...60MPH
$$550
WWUS54 KMOB 282153
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
453 PM CDT Sun Jun 28 2020
ALC041-282203-
/O.EXP.KMOB.SV.W.0188.000000T0000Z-200628T2200Z/
Crenshaw AL-
453 PM CDT Sun Jun 28 2020
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CRENSHAW COUNTY
WILL EXPIRE AT 500 PM CDT...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire. However heavy rain
is still possible with this thunderstorm.
LAT...LON 3186 8630 3192 8637 3197 8640 3203 8641
3204 8640 3204 8641 3205 8640 3205 8630
3197 8630 3196 8619 3192 8618
TIME...MOT...LOC 2153Z 233DEG 15KT 3197 8628
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 4:04 PM CDT, 31 minutes earlier.
Area forecast discussion, Jun 28, 4:04 PM CDT, 31 minutes before
Area Forecast Discussion National Weather Service Mobile AL 404 PM CDT Sun Jun 28 2020 .NEAR TERM UPDATE /Now Through Monday/...After dry air and overall stronger net subsidence turned yesterdays forecast upside down, I refuse to let it bit me two days in a row. With upper level ridging the driving factor across the area; however, it is competing with a very weak shortwave noted at 300 mb. Current radar and satellite imagery shows an expansive agitated cumulus field with ongoing showers just north of the interstate 10 corridor. With the influence of the weak ascent and a rather moist and unstable environment, storms are expected to spread inland across the area. Despite there being suitable ingredients for wet microbursts, the lack of shear and overall subsidence should keep most storms below severe criteria this afternoon. A strong wind gusts cannot be ruled out especially if storms can get some vertical development as the afternoon goes on. Storms will quickly diminish this evening as the weak trough moves off to the east and the daytime heating weakens. Ridging continues into the day Monday leaving us with a more classic summertime pattern with storms beginning on the land breeze during the morning and then a second round of more robust storms initiating along the seabreeze and spreading inland through boundary interactions. As per usual for summertime, conditions will be semi-favorable for gusty winds and possibly a severe storm, but overall the threat will be very localized to the storms that develop some vertical depth. Storms will diminish between 8 to 10 pm as diurnal heating diminishes. Along with the chance for storms, it will 100% feel like summer. With the ridge over head, clouds will be hard to come by allowing for quick heating during the afternoon. Temperatures will likely reach the low 90s today and tomorrow with heat indices in the upper 90s to low 100s. With dewpoints in the mid to upper 70s and even some 80 degree dewpoints floating around there will be very little relief overnight. For instance, last night Brookley Field had a heat index over 90 degrees the whole night. BB/03 && .SHORT TERM /Monday night Through Wednesday night/...The upper high pressure area over the Gulf of Mexico will expand westward to include northern Mexico through the short term. A small upper ridge extending northward from the northeast gulf to the western Great Lakes region will breakdown into a zonal flow over the southeast conus as an upper level shortwave over Missouri lifts north-northeast over the lower midwest, and the large upper low pressure area over the northeast conus expands toward the southwest. Meanwhile, the local area remains on the western periphery of a surface high in the western Atlantic, which will maintain our general southwesterly to westerly low level wind flow. The isolated to scattered convection late Monday afternoon will dissipate by sunset with the loss of daytime heating. Due to influence of the upper ridge aloft, expect dry conditions Monday night through much of Tuesday morning. With the moist mainly zonal flow pattern aloft will become prevalent across the region on Tuesday, with precipitable water values remaining between 1.7-1.9 inches and weak impulses in the mid level flow traversing the area, scattered afternoon showers and thunderstorms are forecast due to decreasing stability. Again the convection late Tuesday afternoon will dissipate by sunset with dry conditions overnight. Scattered, mainly afternoon, showers and thunderstorms are expected again on Wednesday. A few of the stronger thunderstorms both days could have brief gusty strong winds. Daytime highs Tuesday and Wednesday will range from 88 to 94 degrees, and remain muggy. Expect heat indices up to 100° both days. Low temperatures will be a carbon copy each night with temperatures only falling into the low 70s inland with upper 70s at the beaches. Rip current risk remains LOW through the short term. /22 && .EXTENDED TERM /Thursday Through Sunday/...The overall change in the weather pattern across much of the conus will continue to evolve as the upper trough extending from Nova Scotia to the lower Appalachian Mountains continue to swing southeast over the western Pacific. However, a broader upper trough will remain in place east of the Mississippi River, and actually dig southward over the northeast Gulf of Mexico through the remainder of the week as the remnants of the omega high dissipates and a strong upper ridge builds northward over the northern Great Plains and south central Canada. There also remains the likelihood that a low/mid closed low pressure area will either move into the southeast region from the north or develop across the region on Friday. There still remains a lot of uncertainty with the position/movement and strength of this feature, and we will continue to monitor the situation as it will impact which areas have the best chance of receiving precipitation as it remains over the southeast states through the 4th of July weekend. The extended term still looks to be unsettled and wet with abundant deep layer moisture remaining in place with precipitable water values between 1.5 to 2 inches. With the large area of upper weakness persisting and a frontal boundary meandering across the forecast area, expect numerous showers and thunderstorms each afternoon through the extended, with mainly scattered coverage during the overnight and morning hours. Daytime highs will persistently be in the mid 80s to lower 90s, with overnight lows generally in the low to mid 70s, except upper 70s right along the beaches. /22 && .MARINE...Light onshore flow continues through Tuesday with occasionally moderate onshore flow across the nearshore waters and bays in the afternoon. Isolated showers and storms are possible each afternoon across the nearshore waters and bays associated with the sea breeze. Winds become more westerly by the middle of the week with increasing rain by Thursday and Friday. BB/03 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
In the hours before
Special weather statement, Jun 28, 2:39 PM CDT, 1 hour 56 minutes before
Special Weather Statement
National Weather Service Mobile AL
239 PM CDT Sun Jun 28 2020
ALZ056-057-282030-
Conecuh AL-Butler AL-
239 PM CDT Sun Jun 28 2020
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...BUTLER
AND CENTRAL CONECUH COUNTIES UNTIL 330 PM CDT...
At 238 PM CDT, the strong thunderstorm was located over Evergreen,
moving northeast at 20 mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Greenville, Evergreen, Georgiana, McKenzie, Repton and I65 And US 84.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3166 8645 3165 8650 3163 8650 3132 8707
3141 8728 3189 8661 3172 8644
TIME...MOT...LOC 1938Z 230DEG 34KT 3146 8698Special weather statement, Jun 28, 2:40 PM CDT, 1 hour 55 minutes before
Special Weather Statement National Weather Service Mobile AL 240 PM CDT Sun Jun 28 2020 ALZ060-282030- Covington AL- 240 PM CDT Sun Jun 28 2020 ...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES... SOUTHERN COVINGTON COUNTY UNTIL 330 PM CDT... At 240 PM CDT, the strong thunderstorm was located 9 miles northwest of Lockhart, or 10 miles northwest of Florala, moving east at 25 mph. Wind gusts of 40 to 50 mph will be possible with this storm. This storm will remain over mainly rural areas of southern Covington County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3103 8654 3127 8662 3128 8619 3102 8619 TIME...MOT...LOC 1940Z 276DEG 29KT 3112 8644
Special weather statement, Jun 28, 3:11 PM CDT, 1 hour 24 minutes before
Special Weather Statement
National Weather Service Mobile AL
311 PM CDT Sun Jun 28 2020
ALZ060-282045-
Covington AL-
311 PM CDT Sun Jun 28 2020
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHEASTERN COVINGTON COUNTY UNTIL 345 PM CDT...
At 311 PM CDT, the strong thunderstorm was located near Opp, moving
east at 30 mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Opp.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3124 8633 3142 8635 3144 8622 3144 8620
3124 8619
TIME...MOT...LOC 2011Z 264DEG 24KT 3134 8626Special weather statement, Jun 28, 3:12 PM CDT, 1 hour 23 minutes before
Special Weather Statement
National Weather Service Mobile AL
312 PM CDT Sun Jun 28 2020
ALZ056-057-282100-
Conecuh AL-Butler AL-
312 PM CDT Sun Jun 28 2020
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHWESTERN BUTLER AND NORTH CENTRAL CONECUH COUNTIES UNTIL 400 PM
CDT...
At 312 PM CDT, the strong thunderstorm was located 9 miles west of
Georgiana, or 14 miles north of Evergreen, moving northeast at 25
mph.
Wind gusts of 45 to 55 mph will be possible with this storm.
This storm will remain over mainly rural areas of southwestern Butler
and north central Conecuh Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3173 8660 3153 8695 3164 8706 3172 8700
3172 8699 3175 8691 3183 8691 3188 8687
TIME...MOT...LOC 2012Z 236DEG 20KT 3164 8691Special weather statement, Jun 28, 3:49 PM CDT, 46 minutes before
Special Weather Statement
National Weather Service Mobile AL
349 PM CDT Sun Jun 28 2020
ALZ057-058-282130-
Butler AL-Crenshaw AL-
349 PM CDT Sun Jun 28 2020
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...BUTLER
AND NORTHERN CRENSHAW COUNTIES UNTIL 430 PM CDT...
At 349 PM CDT, the strong thunderstorm was located 4 miles southwest
of Greenville, moving northeast at 30 mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Greenville, Georgiana, Rutledge, Petrey and Highland Home.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3153 8667 3188 8691 3196 8683 3196 8641
3203 8641 3204 8640 3205 8641 3205 8631
3204 8630 3197 8630 3197 8621 3194 8618
3189 8617 3183 8618 3181 8620 3179 8620
3179 8615
TIME...MOT...LOC 2049Z 234DEG 44KT 3178 8667Special weather statement, Jun 28, 4:28 PM CDT, 7 minutes before
Special Weather Statement
National Weather Service Mobile AL
428 PM CDT Sun Jun 28 2020
ALZ057-058-282215-
Butler AL-Crenshaw AL-
428 PM CDT Sun Jun 28 2020
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHEASTERN BUTLER AND NORTHERN CRENSHAW COUNTIES UNTIL 515 PM
CDT...
At 428 PM CDT, the strong thunderstorm was located 6 miles south of
Logan, or 9 miles southeast of Fort Deposit, moving northeast at 40
mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Petrey and Highland Home.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3184 8618 3173 8652 3196 8666 3196 8641
3203 8641 3204 8640 3204 8641 3205 8640
3205 8630 3197 8630 3197 8620 3196 8619
3190 8617
TIME...MOT...LOC 2128Z 233DEG 34KT 3190 8646The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 1:42 PM CDT | Special Weather Statement | MOB | Covington | 48 min |
| Jun 28, 2:39 PM CDT | Special Weather Statement | MOB | Butler, Conecuh | 51 min |
| Jun 28, 2:40 PM CDT | Special Weather Statement | MOB | Covington | 50 min |
| Jun 28, 3:11 PM CDT | Special Weather Statement | MOB | Covington | 34 min |
| Jun 28, 3:12 PM CDT | Special Weather Statement | MOB | Butler | 48 min |
| Jun 28, 3:49 PM CDT | Special Weather Statement | MOB | Butler, Crenshaw | 41 min |
| Jun 28, 4:28 PM CDT | Special Weather Statement | MOB | Crenshaw | 47 min |
| Jun 28, 5:31 PM CDT | Special Weather Statement | MOB | Clarke | 44 min |
| Jun 28, 6:16 PM CDT | Special Weather Statement | MOB | Choctaw, Clarke, Washington | 44 min |
| Jun 28, 6:34 PM CDT | Severe Thunderstorm Warning | MOB | Choctaw | 41 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.